Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 237, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 16, 2015, 8:05 PM MDT for Baca County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2015, 8:05 PM MDT (02:05 UTC)
- Expired
- Aug 16, 2015, 8:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 170 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 8:23 PM MDT | HAIL 1.5 | 7 Nw Springfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039
WUUS55 KPUB 170205
SVRPUB
COC009-170245-
/O.NEW.KPUB.SV.W.0237.150817T0205Z-150817T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
805 PM MDT SUN AUG 16 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 845 PM MDT
* AT 804 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PRITCHETT...OR 13 MILES WEST OF SPRINGFIELD...MOVING EAST AT 25
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3740 10295 3757 10291 3752 10241 3725 10253
TIME...MOT...LOC 0204Z 282DEG 21KT 3747 10284
HAIL...1.50IN
WIND...60MPH
$$
284 follow-up statements
218
WWUS55 KPUB 170211
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
811 PM MDT SUN AUG 16 2015
COC009-170245-
/O.CON.KPUB.SV.W.0237.000000T0000Z-150817T0245Z/
BACA CO-
811 PM MDT SUN AUG 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHWESTERN BACA COUNTY...
AT 811 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF PRITCHETT...OR 9 MILES WEST OF SPRINGFIELD...MOVING EAST AT 25
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3740 10295 3757 10287 3752 10241 3725 10253
TIME...MOT...LOC 0211Z 282DEG 21KT 3746 10279
HAIL...1.50IN
WIND...60MPH
$$
28449
WWUS55 KPUB 170219
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT SUN AUG 16 2015
COC009-170245-
/O.CON.KPUB.SV.W.0237.000000T0000Z-150817T0245Z/
BACA CO-
819 PM MDT SUN AUG 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHWESTERN BACA COUNTY...
AT 819 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRINGFIELD...
MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3741 10293 3757 10283 3752 10241 3725 10253
TIME...MOT...LOC 0219Z 282DEG 21KT 3745 10273
HAIL...1.50IN
WIND...60MPH
$$
28368
WWUS55 KPUB 170225
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
825 PM MDT SUN AUG 16 2015
COC009-170245-
/O.CON.KPUB.SV.W.0237.000000T0000Z-150817T0245Z/
BACA CO-
825 PM MDT SUN AUG 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHWESTERN BACA COUNTY...
AT 825 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRINGFIELD...
MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3741 10289 3757 10279 3752 10241 3725 10253
TIME...MOT...LOC 0225Z 267DEG 24KT 3746 10267
HAIL...1.50IN
WIND...60MPH
$$
28106
WWUS55 KPUB 170237
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
837 PM MDT SUN AUG 16 2015
COC009-170245-
/O.CON.KPUB.SV.W.0237.000000T0000Z-150817T0245Z/
BACA CO-
837 PM MDT SUN AUG 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR CENTRAL BACA COUNTY...
AT 837 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRINGFIELD...
MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3736 10274 3756 10269 3752 10241 3725 10253
TIME...MOT...LOC 0237Z 274DEG 29KT 3745 10254
HAIL...1.50IN
WIND...60MPH
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:53 PM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 16, 3:53 PM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 353 PM MDT SUN AUG 16 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 247 PM MDT SUN AUG 16 2015 MAIN NEAR/SHORT TERM METEOROLOGICAL CONCERNS CONTINUE TO BE POPS AND TEMPERATURES...INCLUDING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND STRONG TO SEVERE THUNDERSTORM POTENTIAL AT TIMES WITH INCREASING SEVERE POTENTIAL BY LATER MONDAY. FORECAST DISTRICT CURRENTLY EXPERIENCING VARIABLE CLOUDS IN COMBINATION WITH ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY AS WELL AS CONTINUED ABOVE SEASONAL MID-AUGUST AFTERNOON TEMPERATURES OVER MANY LOCATIONS. LATEST PV ANALYSIS...REAL-TIME DATA...COMPUTER SIMULATIONS AND FORECAST MODEL SOUNDINGS INDICATE THAT UPPER HIGH WILL REMAIN CENTERED OVER SOUTHERN CALIFORNIA THROUGH 00Z TUESDAY. THE COMBINATION OF MORE THAN ADEQUATE ATMOSPHERIC MOISTURE AND UPPER ENERGY WILL ALLOW SCATTERED THUNDERSTORMS TO CONTINUE OVER THE MAJORITY OF THE FORECAST DISTRICT AT TIMES INTO MONDAY EVENING...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. AS TOUCHED UPON IN PREVIOUS DISCUSSIONS...SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AS WELL AS LOCALIZED FLASH FLOODING POTENTIAL AS PRECIPITABLE WATER VALUES REMAIN ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES DURING THE NEAR/SHORT TERM. IN ADDITION...PROJECTED LOCALIZED CAPES...LIS AND BULK SHEAR VALUES APPROACHING/EXCEEDING 1800 J/KG...-5C AND 40 KNOTS RESPECTIVELY AT TIMES...ESPECIALLY BY LATER MONDAY WILL ALLOW FOR AN INCREASING POTENTIAL OF SEVERE THUNDERSTORMS...PRIMARILY OVER EASTERN SECTIONS OF THE FORECAST DISTRICT. RECENT SPC DAY 2 CONVECTIVE OUTLOOK HAS A LARGE SECTION OF EASTERN COLORADO IN THEIR SLIGHT RISK SEVERE THUNDERSTORM OUTLOOK. AS ALWAYS...WFO PUEBLO WILL CLOSELY MONITOR AND ISSUE WATCHES...ADVISORIES AND WARNINGS AS NEEDED. MAXIMUM AND MINIMUM TEMPERATURES DURING THE NEAR/SHORT TERM ARE PROJECTED TO RUN NEAR TO ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 247 PM MDT SUN AUG 16 2015 ...GOOD SEVERE POTENTIAL MONDAY EVENING WITH ANOTHER DISTURBANCE MOVING THROUGH TUESDAY AFTERNOON AND EVENING... SEVERE POTENTIAL CONTINUES TO LOOK GOOD FOR MONDAY EVENING. A STRONG SHORTWAVE WILL TRACK SOUTHEAST ACROSS THE REGION DURING THE EVENING...WITH CONVECTION THAT FIRES IN THE AFTERNOON...MERGING INTO A COMPLEX AND CONTINUING EAST ACROSS THE PLAINS THROUGH THE EVENING HOURS. SHEAR CONTINUES TO LOOK GOOD FOR ROTATING CELLS. 0-6KM BULK SHEAR VALUES ARE STILL COMING IN AT ABOUT 50 KNOTS NORTH TO 35 KNOTS SOUTH. THIS...COMBINED WITH GOOD LIFT FROM THE SHORTWAVE...GOOD MOISTURE AND INSTABILITY...SHOULD PROVIDE THE INGREDIENTS FOR STRONG TO SEVERE CONVECTION ACROSS THE PLAINS MONDAY EVENING. PRIMARY THREATS WILL LIKELY BE LARGE HAIL...DAMAGING WINDS...FLASH FLOODING AND LIGHTNING. HOWEVER...ADEQUATE ENVIRONMENTAL SHEAR WILL EXIST FOR THE POSSIBILITY OF A FEW TORNADOES...ESPECIALLY GIVEN THE FAVORABLE VALUES OF THE OTHER PARAMETERS. THE GREATEST RISK FOR TORNADOES MONDAY EVENING SHOULD FAVOR NORTHERN AND EASTERN PARTS OF THE PLAINS. TUESDAY AND TUESDAY NIGHT...LATEST FORECAST MODELS ARE TENDING TO DIG A SECOND SHORTWAVE DEEPER INTO COLORADO THAN ONCE THOUGHT. SINCE THIS TREND KEEPS SHOWING UP...STARTING TO BELIEVE IT MORE AND MORE. THIS WILL MEAN A FAIRLY STRONG SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT WILL MOVE THROUGH THE EASTERN MOUNTAINS AND PLAINS TUESDAY AFTERNOON AND NIGHT. THIS SYSTEM SHOULD BRING SOME COOL BREEZES TO THE EAST TUESDAY AFTERNOON...FOLLOWED BY A FEW SHOWERS AND POSSIBLY A FEW THUNDERSTORMS...ESPECIALLY ALONG AND NEAR THE EASTERN MOUNTAIN AREAS. THIS SYSTEM LOOKS MORE LIKE AN EARLY FALL STATIFORM SYSTEM RATHER THAN A SUMMER CONVECTIVE SYSTEM. THE PRECIP GENERATION LOOKS TIED TO THE LOW LEVEL UPSLOPE FLOW AND UPPER LEVEL DYNAMIC LIFT...RATHER THAN CONVECTIVE PROCESSES. SO...SUSPECT PRECIPITATION AMOUNTS WILL BE LIGHTER...MORE LIKE STRATIFORM PRECIP EVENTS. THERE COULD BE SOME EMBEDDED CONVECTION THIS TIME OF YEAR BUT ANY HIGH RAINFALL AMOUNTS SHOULD BE PRETTY ISOLATED. ON WEDNESDAY...THE DISTURBANCE SHOULD BE MOVING EAST LEAVING DRIER CONDITIONS...BUT ALSO A MUCH COOLER AIRMASS. CURRENT HIGHS FOR THE PLAINS ON SATURDAY ARE PROJECTED IN THE 70S...BUT THESE MAY HAVE TO BE ADJUSTED LOWER...DEPENDING ON HOW STRONG THIS EARLY PUSH OF COOL AIR REALLY IS. SOME LINGERING ISOLATED SHOWERS POSSIBLE IN A FEW SPOTS THIS DAY BUT MOST LIKELY A DRY DAY FOR MOST AREAS. THURSDAY THROUGH SUNDAY...SOUTHERN COLORADO WILL ENTER A PERIOD OF DRIER...WESTERLY FLOW. HOWEVER...MONSOON MOISTURE WILL BE GRADUALLY MAKING ITS WAY BACK INTO THE REGION WITH TIME. RIGHT NOW...PRECIP CHANCES LOOK PRETTY BLEAK FOR MOST AREAS THURSDAY AND FRIDAY...BUT THEY START TO CREEP UP AGAIN SATURDAY...AND ESPECIALLY SUNDAY. ALSO...AFTER THE BRIEF COOL SPELL WEDNESDAY...TEMPERATURES WILL BE QUICK TO CLIMB BACK TO SUMMERTIME LEVELS AGAIN BY THURSDAY AND REMAIN THERE INTO THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 247 PM MDT SUN AUG 16 2015 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS AND THEN AGAIN BY MONDAY AFTERNOON ...ESPECIALLY NEAR THE KCOS AND KPUB TAF SITES. SOME STORMS COULD BE ON THE STRONG SIDE WITH HAIL AND LOCAL WIND GUSTS IN THE 40-50 KT RANGE AT TIMES. IN ADDITION...AREAS OF LOW CEILINGS WILL BE POSSIBLE FROM LATER TONIGHT INTO EARLY MONDAY MORNING OVER THE SOUTHEASTERN COLORADO PLAINS AND THESE LOW CEILINGS HAVE THE POTENTIAL TO IMPACT KCOS AND KPUB...ESPECIALLY AFTER MIDNIGHT...ALTHOUGH CONFIDENCE IS NOT HIGH ENOUGH TO PLACE IN TAFS AT THIS TIME. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...77 LONG TERM...LW AVIATION...77
Hazardous weather outlook, Aug 16, 11:25 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1125 AM MDT SUN AUG 16 2015 COZ058>089-093>099-171730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1125 AM MDT SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS. STORMS WILL THEN BECOME MORE NUMEROUS AS THEY MOVE EASTWARD ACROSS THE PLAINS BY LATER THIS AFTERNOON AND EVENING. ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY THIS EVENING ACROSS THE EASTERN PLAINS. A COUPLE OF STORMS EAST OF INTERSTATE 25 COULD BECOME STRONG TO SEVERE...WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA MONDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND PLAINS. ALL STORMS MONDAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF GUSTY WINDS. SEVERAL SEVERE STORMS WILL BE POSSIBLE OVER THE EASTERN MOUNTAINS...INTERSTATE 25 CORRIDOR AND EASTERN PLAINS...WITH HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY FROM THE INTERSTATE 25 CORRIDOR EASTWARD ACROSS THE PLAINS. FROM TUESDAY THROUGH SATURDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY OVER THE MOUNTAINS. THREATS FROM THESE STORMS WILL BE LIGHTNING AND BRIEF GUSTY WINDS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO.
In the hours before
Special weather statement, Aug 16, 5:09 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 509 PM MDT SUN AUG 16 2015 COZ084-085-162345- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 509 PM MDT SUN AUG 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL 545 PM MDT... AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHERN COLORADO SPRINGS...JUST EAST OF THE AIR FORCE ACADEMY. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND POSSIBLY SMALL HAIL. LOCATIONS IMPACTED INCLUDE... NORTHERN COLORADO SPRINGS...GLENEAGLE...BLACK FOREST AND CIMARRON HILLS. LAT...LON 3893 10483 3905 10483 3905 10459 3889 10466 TIME...MOT...LOC 2308Z 294DEG 3KT 3899 10477 28
Special weather statement, Aug 16, 5:45 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 545 PM MDT SUN AUG 16 2015 COZ094-170015- EASTERN LAS ANIMAS COUNTY CO- 545 PM MDT SUN AUG 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY UNTIL 615 PM MDT... AT 545 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRANSON...OR 22 MILES NORTH OF DES MOINES...MOVING NORTH AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... BRANSON. LAT...LON 3702 10371 3701 10394 3713 10396 3716 10364 TIME...MOT...LOC 2345Z 179DEG 5KT 3709 10383 28
Special weather statement, Aug 16, 6:11 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
611 PM MDT SUN AUG 16 2015
COZ094-170100-
EASTERN LAS ANIMAS COUNTY CO-
611 PM MDT SUN AUG 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 700 PM MDT...
AT 610 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BRANSON...OR 19 MILES NORTH OF DES MOINES...MOVING EAST
AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS COUNTY.
LAT...LON 3710 10380 3712 10379 3710 10332 3702 10333
3700 10335 3700 10382
TIME...MOT...LOC 0010Z 280DEG 16KT 3702 10372
28Local storm report, Aug 16, 6:28 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN 5 E AIR FORCE ACADEMY 38.98N 104.77W
08/16/2015 M1.22 INCH EL PASO CO USGS
0620 PM HEAVY RAIN 2 ENE AIR FORCE ACADEMY 38.98N 104.83W
08/16/2015 M0.55 INCH EL PASO CO USGS
&&
28Special weather statement, Aug 16, 7:14 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 714 PM MDT SUN AUG 16 2015 COZ094-170200- EASTERN LAS ANIMAS COUNTY CO- 714 PM MDT SUN AUG 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY UNTIL 800 PM MDT... AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF KIM...OR 39 MILES WEST OF SPRINGFIELD...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS ANIMAS COUNTY. LAT...LON 3738 10348 3751 10332 3746 10311 3720 10327 TIME...MOT...LOC 0113Z 313DEG 4KT 3740 10334 28
Local storm report, Aug 16, 7:39 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
739 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 4 SE AIR FORCE ACADEMY 38.93N 104.82W
08/16/2015 M0.75 INCH EL PASO CO USGS
0715 PM HEAVY RAIN 5 E AIR FORCE ACADEMY 38.98N 104.77W
08/16/2015 M1.26 INCH EL PASO CO USGS
0720 PM HEAVY RAIN 2 ENE AIR FORCE ACADEMY 38.98N 104.83W
08/16/2015 M0.79 INCH EL PASO CO USGS
&&
28The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:11 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Aug 16, 7:14 PM MDT | Special Weather Statement | PUB | 46 min | |
| Aug 16, 7:30 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 30 min |
| Aug 16, 7:59 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 46 min |
| Aug 16, 8:34 PM MDT | Areal Flood Advisory | PUB | Kiowa, Prowers | 3 hr |
| Aug 16, 8:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 31 min |
| Aug 16, 8:46 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 44 min |
| Aug 16, 8:51 PM MDT | Flash Flood Warning | PUB | Prowers | 3 hr |
| Aug 16, 9:12 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 32 min |
| Aug 16, 9:19 PM MDT | Flash Flood Warning | PUB | Prowers | 116 min |
| Aug 16, 9:59 PM MDT | Special Weather Statement | PUB | Prowers | 46 min |
| Aug 16, 11:18 PM MDT | Flash Flood Warning | PUB | Prowers | 3 hr |
| Aug 17, 2:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 27 min |
| Aug 17, 2:57 PM MDT | Special Weather Statement | PUB | Fremont | 48 min |
| Aug 17, 3:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Aug 17, 3:49 PM MDT | Tornado Warning | PUB | El Paso, Teller | 26 min |
| Aug 17, 3:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 50 min |
| Aug 17, 4:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 15 min |
| Aug 17, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Aug 17, 4:42 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Aug 17, 4:45 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Aug 17, 5:08 PM MDT | Special Weather Statement | PUB | Baca | 67 min |
| Aug 17, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Otero | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.